MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r5989v.Investigation summary: the ec60 device was returned with the closing trigger and anvil closed.An ecr60g cartridge was received loaded on the device.The reload was received fully fired with the cartridge deck damaged.Another ecr45g reload was received fully fired.In addition, a clip was found lodged behind the knife, resulting in the firing mechanisms jamming.No functional test was performed due the condition of the device.When placing the instrument on the tissue to be stapled, ensure that no hard obstruction (such as a clip) is included with the tissue inside the jaws.Please reference the instruction for use for warnings and precaution regarding firing across hard objects.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the thoracoscopic lobectomy surgery, could not fire farther after using a green staple on bronchi.And the knife moved to the distal end, but could not return knife automatically.Knife reverse button could not work.Used manual override lever to return knife.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8976237
Report Number3005075853-2019-21831
Device Sequence Number310797
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Catalogue NumberEC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/13/2019
Initial Report FDA Received Date09/09/2019
Patient Sequence Number1